MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1
Model Number 806455
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation is in progress, but not yet concluded.Per the manufacturer's clinical specialist, the occluder head has been replaced.The suspect device has been returned to the manufacturer for evaluation.
 
Event or Problem Description
It was reported that during use of the device for a cardiopulmonary bypass (cpb) procedure, the occluder was not moving correctly.The surgical procedure was completed successfully.There was no delay, no blood loss, nor adverse consequences to the patient.Per clinical review: the team set up the occluder and calibrated it without issue with a 1/2 by 3/32 venous line tubing for a procedure on (b)(6) 2018.When the team attempted to fill up the heart during weaning from cpb, the perfusionist stated that the occluder did not respond and clamped the line until it was greater than 80-85% closed.This was evident by the team not filling up the heart and the volume in the reservoir staying constant and not reducing.Because of the response they used a regular clamp to fully come off bypass.The incident with the occluder did not delay the continuation of the surgical procedure.There was no blood loss or harm associated with the event.
 
Additional Manufacturer Narrative
The reported complaint could not be confirmed.The service repair technician (srt) was unable to duplicate the reported complaint.The unit operates to the manufacturer's specifications.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
During laboratory analysis, the product surveillance technician (pst) observed no incorrect movement of the occluder.The occluder head was connected to the occluder module and connected to a system 1 simulator and central control monitor (ccm).A perfusion screen was entered and the occluder was calibrated.The plunger of the occluder head moved smoothly when using the open/close buttons, up/down arrows and the slider bar.There was no failure of the occluder head or occluder module during lab testing.
 
Additional Manufacturer Narrative
The field service representative (fsr) was unable to verify the reported complaint.He replaced the occluder head at the request of the clinical team.The unit operated to the manufacturer's specifications.The suspect part was returned to the manufacturer for further evaluation.

Brand Name
ADVANCED PERFUSION SYSTEM 1
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
6200 jackson road
ann arbor MI 48103
MDR Report Key8101328
Report Number1828100-2018-00605
Device Sequence Number1098345
Product Code DTQ
UDI-Device Identifier00886799000878
UDI-Public(01)00886799000878(11)180308
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K172220
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number806455
Device Catalogue Number806455
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/01/2018
Supplement Date Received by Manufacturer12/03/2018
01/11/2019
02/12/2019
Initial Report FDA Received Date11/26/2018
Supplement Report FDA Received Date12/16/2018
01/31/2019
02/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1